Alert archive / Michigan / Small Craft Advisories in 2010

Small Craft Advisory 151, NWS Gaylord, MI

June 9, 2010

NWS Gaylord, MI issued this small craft advisory at Jun 9, 2010, 4:39 PM EDT. It took effect at Jun 9, 2010, 5:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 4:39 PM EDT (20:39 UTC)
In effect from
Jun 9, 2010, 5:00 PM EDT
Expired
Jun 9, 2010, 7:45 PM EDT
In force
3 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 4:29 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 9, 4:29 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT WED JUN 9 2010

.SYNOPSIS.../ISSUED AT 401 PM/

A RATHER STRONG UPPER LEVEL DISTURBANCE CROSSING FAR NORTHERN LAKE
SUPERIOR WILL KICK OFF A SMATTERING OF SHOWERS AND THUNDERSTORMS
HEADING INTO THE EVENING HOURS. IN ITS WAKE...DRIER AIR WILL ARRIVE
ON THURSDAY...YIELDING A RATHER PLEASANT DAY.

THE WEATHER PATTERN WILL TURN MORE ACTIVE BETWEEN FRIDAY AND
SUNDAY...AS THE NEXT LOW PRESSURE SYSTEM AND WARM FRONT LIFT INTO
THE GREAT LAKES. THIS WILL BRING ADDITIONAL CHANCES FOR SHOWERS AND
STORMS.

HIGH PRESSURE IS EXPECTED TO ARRIVE FOR THE START OF NEXT WORK
WEEK...BRINGING A RENEWED PUSH OF DRIER AND COOLER WEATHER.

LAWRENCE

&&

.SHORT TERM.../ISSUED AT 401 PM/...TONIGHT

LOW PRESSURE NORTH OF LAKE SUPERIOR WITH THE 500 MB LOW IS
CONTINUING TO DRAG A COLD FRONT THROUGH UPPER MICHIGAN THIS
AFTERNOON AND EARLY THIS EVENING. THE THUNDERSTORMS ASSOCIATED WITH
THIS LOW WILL PUSH INTO ONTARIO OVER THE NEXT COUPLE OF HOURS. WITH
THE MAIN 500 MB VORT PUSHING THROUGH E UPPER, THERE WILL BE A FEW
SHOWERS IN N LOWER, MAINLY EAST OF I-75 AND NORTH OF M-72. IT
DOESN'T LOOK LIKE THE SHOWERS AND POSSIBLE THUNDER WILL BE A PROBLEM
IN N LOWER AS THE BEST DYNAMICS WITH THIS SYSTEM ARE CLOSER TO THE
LOW CENTER. THE LFQ OF THE 500 MB JET IS IN THE VCNTY OF THE 500 MB
COLD POOL AND ITS 500 MB DIFLUENCE AXIS. THIS FEATURE LOOKS TO BE
EAST OF THE REGION, AFTER 06Z, SO AM EXPECTING FROM THAT AS WE GET
PAST THE HEAT OF THE DAY, LOSING THE INSTABILITY, AND THE JET MAX
GOES EAST AFTER 00Z THAT SHOWERS WILL TAPER OFF.

JSL

&&

.LONG TERM.../ISSUED AT 401 PM/...THURSDAY AND BEYOND

MORE CHANCES FOR STILL NEEDED RAINFALL OVER THE NEXT FEW DAYS
(ALTHOUGH SOUTHERN COUNTIES HAVE HAD THEIR FILL LATELY). IN THE
MEANTIME...HIGH PRESSURE WILL BRING A DRY PERIOD FOR THURSDAY AND
THURSDAY NIGHT. PIECES OF ENERGY FROM LONG WAVE TROUGH EVIDENT
ACROSS THE PACIFIC NORTHWEST ON WATER VAPOR LOOP LIFTS NORTHEAST
TOWARD THE GREAT LAKES REGION...BRINGING A FEW CHANCES FOR SHOWERS
AND POSSIBLE THUNDER FRIDAY THROUGH MONDAY. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS AND THE POTENTIAL FOR THUNDER.

THURSDAY...SHORT WAVE RIDGING ALOFT AND AT THE SURFACE BUILD INTO
THE REGION FROM THE WEST. MEAN 1000-500 MB RH 40 TO 50 PERCENT SO
PARTLY CLOUDY SKIES EXPECTED. HIGHS RANGING FROM THE MIDDLE 60S
NORTH TO THE LOWER 70S SOUTH.

THURSDAY NIGHT...INCREASING MOISTURE OUT AHEAD OF THE FIRST PIECE OF
ENERGY LEADING TO INCREASING AND THICKENING CLOUDS OVERNIGHT (MEAN
1000-500 MB RH 65 TO 75 PERCENT BY 12Z FRI). LOWS RANGING FROM THE
MIDDLE 40S TO LOWER 50S.

FRIDAY AND FRIDAY NIGHT...SURFACE LOW PRESSURE EMERGES OUT OF THE
PLAINS AND HEADS TOWARD THE REGION FROM THE SOUTHWEST. WARM
ADVECTION/ISENTROPIC ASCENT (I300) OUT AHEAD OF THIS SYSTEM
INCREASES. THETA RIDGE BUILDS IN AS WELL. THEREFORE...HAVE UPPED
POPS TO LIKELY FOR SHOWERS AND THE CHANCE FOR THUNDER (ITS A CLOSE
CALL BUT IT LOOKS LIKE WE WILL REMAIN STABLE WITH THE WARM FRONT
STILL TO OUR SOUTH). HIGHS RANGING FROM THE MIDDLE 60S TO MIDDLE
70S. LOWS IN THE 50S TO LOWER 60S.

SATURDAY AND SUNDAY...THE POSITION OF SURFACE WARM FRONT IS STILL
THE TOUGHEST THING TO PIN DOWN. THIS LOCATION WILL DETERMINE THE
AMOUNT OF INSTABILITY AND THUNDER. OTHERWISE...WEAK IMPULSES OF
ENERGY MOVING THROUGH THE FLOW SHOULD LEAD TO CONTINUED PERIODS OF
SHOWERS. HIGHS MAINLY IN THE 70S WITH LOWS IN THE 50S TO LOWER 60S.

SUNDAY NIGHT THROUGH WEDNESDAY...A SURFACE COLD FRONT MOVES THROUGH
BY SUNDAY NIGHT WITH A NORTHERN STREAM TROUGH MOVING THROUGH ON
MONDAY. THEREFORE WILL CONTINUE WITH LOW CHANCE FOR SHOWERS ON
MONDAY. A RIDGE THEN BUILDS IN FOR TUESDAY WHICH SHOULD HOLD INTO
WEDNESDAY BRINGING PRECIPITATION FREE WEATHER. HIGHS AGAIN MAINLY IN
THE 70S WITH LOWS IN THE UPPER 40S AND 50S.

SULLIVAN

&&

.MARINE.../ISSUED AT 401 PM/

SCATTERED SHOWERS/THUNDERSTORMS THROUGH THIS EVENING ACROSS NORTHERN
MARINE ZONES AS A WEAK UPPER WAVE PASSES OVER UPPER MICHIGAN. EXPECT
DRY CONDITIONS THURSDAY/THURSDAY NIGHT AS HIGH PRESSURE BUILDS INTO
THE REGION. MORE CHANCES FOR SHOWERS AND POSSIBLE THUNDERSTORMS
FRIDAY INTO THE WEEKEND AS A WEAK AREA OF LOW PRESSURE AND AN
ASSOCIATED WARM FRONT APPROACHES FROM THE SOUTHWEST. WINDS/WAVES
EXPECTED TO REMAIN BELOW SCA LEVEL THROUGH FRIDAY MORNING.
INCREASING SOUTHEAST WINDS MAY REQUIRE SCA FOR PORTIONS OF LAKE
HURON AND SUPERIOR LATER FRIDAY INTO FRIDAY NIGHT.

AJS

&&

.AVIATION.../ISSUED AT 129 PM/...VALID FOR 18Z TAFS

APPROACHING UPPER WAVE EXPECTED TO FIRE OFF A SMATTERING OF
SHOWERS AND THUNDERSTORMS NEAR THE TERMINAL SITES HEADING THROUGH
THE AFTERNOON AND EARLY EVENING HOURS...THOUGH OVERALL CONDITIONS
WILL HOLD VFR (LOCALLY LOWER OF COURSE). SMALL HAIL/GUSTY WINDS
ARE POSSIBLE WITH ANY STRONGER STORMS...BUT WILL HOLD WITH CB
MENTION GIVEN THIS IS A VERY SHORT TERM ISSUE (I.E. AMENDABLE
CONDITIONS). OTHERWISE...APPEARS SOME LOWER CLOUDS WILL SETTLE
BACK INTO THE AREA LATE TONIGHT...MOST LIKELY TO AFFECT KPLN AND
KAPN WHERE STRONGEST COOLING ALOFT TAKES PLACE...WITH CEILINGS
DIPPING INTO MVFR RANGE. A SLOW LIFTING OF CEILINGS EXPECTED
THROUGH THE MORNING HOURS OF THURSDAY.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 9, 4:48 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
448 AM EDT WED JUN 9 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
448 AM EDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 2 PM AND
9 PM...FOR ALL OF NORTHERN MICHIGAN. DIME SIZED HAIL AND WIND GUSTS
TO 45 MPH ARE POSSIBLE WITH STORMS. THE GREATEST CHANCE OF
THUNDERSTORMS WILL BE ACROSS EAST UPPER MICHIGAN AND AREAS EAST OF
I-75 IN NORTHEAST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF NORTHERN MICHIGAN
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY HAIL AND WIND GUST REPORTS TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 9, 2:49 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
249 PM EDT WED JUN 9 2010

MIZ015-091920-
MACKINAC MI-
249 PM EDT WED JUN 9 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GERMFASK TO
7 MILES NORTHWEST OF SEUL CHOIX POINT...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND BRIEF WIND GUSTS OF 40 TO 50 MPH
ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
LOON LAKE AROUND 300 PM EDT.
CURTIS AROUND 310 PM EDT.
GOULD CITY AND CORINNE AROUND 320 PM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 9, 4:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EDT WED JUN 09 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             PETOSKEY                45.37N  84.96W
06/09/2010  E0.70 INCH       EMMET              MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1000217

MLR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:03 AM EDTSmall Craft AdvisoryAPX12 hr
Jun 9, 6:34 AM EDTGale WarningAPX5 hr
Jun 9, 4:15 PM EDTSevere Thunderstorm WarningAPXEmmet30 min
Jun 9, 4:17 PM EDTSpecial Marine WarningAPX14 min
Jun 9, 4:38 PM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet27 min

Nearby

Small Craft Advisories in Michigan, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.